Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Liver enzymes elevated, took medicines, good diet, worked out, lost weight, but experiencing blood thickness, good cholesterol level dropped, bad cholesterol elevated. Reason?

I am a 26 years old male and a bit overweight . Last month (July 5th), I randomly visited my family physician and my liver enzymes (OT/PT 33/55) were elevated mildly with triglycerides about 242 mg/dL. I went additionally for an abdominal ultrasound and found that I had fatty liver , grade 1. My doctor prescribed me with Atchol F ( Atorvastatin 10mg + Fenofibrate 160mg) for 2 months. I cut all fats, sugars, carbs etc in my diet and started aerobic workout for 60 mins a day. The result was that I lost 4 kgs of weight and 3 inches on my belly in just 1 month. Just yesterday, I went for a routine HOCM screening (as my uncle have it) echocardiography with a cardiologist and the eco was normal. She said that my blood looked very thick and that I should run lipid tests again. So, this morning I went for it and to my surprise; my serum cholesterol was 215mg/dL which prior to medication and lifestyle changes was 182 mg/dL, also my Bad Cholesterol (LDL) earlier was 92mg/dl and now it was 139mg/dl while my triglycerides reduced to 186mg/dl from 242mg/dl. Also my Good cholesterol (HDL)dropped from 42mg/dl to 39mg/dl. After lifestyle changes and taking statins, my lipids should have further reduced instead they are on higher side????????? How come this can happen? I am totally confused?? While my OT/PT have reduced to 36& 45 (instead of rising as a side effect form Atchol F). I am a bit stressed and don t know why this has happened and is totally contrary to what statins do!!!!!
Asked On : Mon, 20 Aug 2012
Answers:  0 Views:  133 Awaiting Answer
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor